Thyroid changes once adrenal support stopped

I've recently finished taking adrenal support as my adrenal issues have resolved. Since then, my thyroid seems sluggish and latest result last are TSH 4.3 and T4 14. Although this isn't out of range according to the GP it's low for me, I usually have T4 around 20-22 and TSH around 1. Question is, is this a temporary blip or should I change my dose? The last time I changed dose my adrenals crashed very badly so am nervous about this.

Any advice anyone?

3 Replies

  • Lolalois,

    Your TSH has risen because your FT4 has plummeted. If your adrenals are okay now you shouldn't have a problem increasing dose but you could increase slowly by 12.5mcg daily or 25mcg alternate days for a couple of weeks before increasing to 25mcg daily. You might even want to supplement adrenal support for a week or two prior to increasing Levothyroxine dose.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • My cortisol had actually gone from flat to on the high side which is why I stopped supporting the adrenals, so they should be ok, but I'd have thought if anything my thyroid should also be working better. It's odd that I've been very stable throughout the problems with my adrenals and now it's suddenly struggling. That's what's confusing me.

  • Lolalois,

    I don't know much about adrenals so I can't really help you. I'm aware that Dr. P likes to support patients adrenals by supplementing NutriAdrenal or NAX for a couple of weeks prior to starting Levothyroxine but I really don't know why TSH would rise when you stop supplementing and wonder whether it is simply coincidence rather than related to adrenals.

You may also like...